Acta Medica Iranica 2003. 41(2):122-125.

"Aspergillosis following Cytomegalovirus disease in a kidney transplant patient "
"Ameri Sh, Broumand B "

Abstract


A 32-year-old end stage renal disease (ESRD) woman was scheduled for transplantation. Also, she has had fever of unknown origin (FUO), rise of ESR and PPD>22 mm. Therefore treatment with isoniazid and rifampin was started three months prior to transplantation. She developed allograft dysfunction on week after transplantation. She received a few course pulse therapy (methyl prednisolone), antilymphocyte globulin (ALG), hemodialysis and because of low blood level of cyclosporine, isoniazid and rifampin were stopped. She was seen because of unilateral decreased vision, fever, cough and in physical examination, chorioretinitis and bilateral infiltration in both lungs were seen three weeks later. Severe cytomegalovirus (CMV) antigenemia was detected and she responded rapidly to gancyclovir. One month later, she complained of fever and productive cough again. In chest X-ray (CXR), cavitary lesions were shown and with transthoracic biopsy, invasive aspergillosis was detected. In spite of amphotericin B therapy, she developed CNs involvement. Unfortunately she expired six months post transplantation. This is an interesting case of aspergillosis following CMV infection most likely because of an excess of immunosuppression.

Keywords


Aspergillosis, Transplantation,

Full Text:

PDF

Refbacks

  • There are currently no refbacks.


Creative Commons Attribution-NonCommercial 3.0

This work is licensed under a Creative Commons Attribution-NonCommercial 3.0 Unported License which allows users to read, copy, distribute and make derivative works for non-commercial purposes from the material, as long as the author of the original work is cited properly.